Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Minimal free resolutions of the $G$-parking function ideal and the toppling ideal
HTML articles powered by AMS MathViewer

by Madhusudan Manjunath, Frank-Olaf Schreyer and John Wilmes PDF
Trans. Amer. Math. Soc. 367 (2015), 2853-2874 Request permission

Abstract:

The $G$-parking function ideal $M_G$ of a directed multigraph $G$ is a monomial ideal which encodes some of the combinatorial information of $G$. It is an initial ideal of the toppling ideal $I_G$, a lattice ideal intimately related to the chip-firing game on a graph. Both ideals were first studied by Cori, Rossin, and Salvy. A minimal free resolution for $M_G$ was given by Postnikov and Shapiro in the case when $G$ is saturated, i.e., whenever there is at least one edge $(u,v)$ for every ordered pair of distinct vertices $u$ and $v$. They also raised the problem of an explicit description of the minimal free resolution in the general case. In this paper, we give a minimal free resolution of $M_G$ for any undirected multigraph $G$, as well as for a family of related ideals including the toppling ideal $I_G$. This settles a conjecture of Manjunath and Sturmfels, as well as a conjecture of Perkinson and Wilmes.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 13D02, 05C25
  • Retrieve articles in all journals with MSC (2010): 13D02, 05C25
Additional Information
  • Madhusudan Manjunath
  • Affiliation: School of Mathematics, Georgia Institute of Technology, Atlanta, Georgia 30332
  • Email: mmanjunath3@math.gatech.edu
  • Frank-Olaf Schreyer
  • Affiliation: Mathematik und Informatik, Universität des Saarlanes, 66123 Saarbrucken, Germany
  • MR Author ID: 156975
  • Email: schreyer@math.uni-sb.de
  • John Wilmes
  • Affiliation: Department of Mathematics, University of Chicago, Chicago, Illinois 60637
  • Email: wilmesj@math.uchicago.edu
  • Received by editor(s): January 8, 2013
  • Received by editor(s) in revised form: May 14, 2013
  • Published electronically: September 24, 2014
  • Additional Notes: Part of the work on this project was done while the first author was affiliated with Fachrichtung Mathematik, Universität des Saarlandes, Germany.
    The third author was supported in part by NSF Grant No. DGE 1144082.
  • © Copyright 2014 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Trans. Amer. Math. Soc. 367 (2015), 2853-2874
  • MSC (2010): Primary 13D02; Secondary 05C25
  • DOI: https://doi.org/10.1090/S0002-9947-2014-06248-X
  • MathSciNet review: 3301884